MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES¿ 90K ADVANTAGE; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES¿ 90K ADVANTAGE; COCHLEAR IMPLANT
Model Number CI-1500-04
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Adverse Event Without Identified Device or Use Problem (2993); Intermittent Communication Failure (4038)
Health Effect - Clinical Codes Head Injury (1879); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Event or Problem Description
The recipient is reportedly experiencing no sound following a head trauma incident.External equipment was exchanged; however, the issue did not resolve.Revision surgery is under consideration.
 
Additional Manufacturer Narrative
Additional information: section d.4, h.4, d.6b.The recipient's device was explanted.The recipient was reimplanted with another advanced bionics cochlear device.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed and the bottom cover was dented.The photographic imaging inspection revealed broken and loose components.Additionally, disturbed wires were also observed.System lock could not be obtained at any spacing.The condition of the electrode prevented an electrical test from being performed.The device passed some of the tests performed.The failure of this device is attributed to a damaged hybrid assembly.The device was received with a dented bottom cover, dislodged electrical components, disturbed wires, and cracked hybrid.This is consistent with the no lock reported.This older device configuration is no longer manufactured.

Brand Name
HIRES¿ 90K ADVANTAGE
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
rita nicholson
28515 westinghouse place
valencia, CA 91355
MDR Report Key20482261
Report Number3006556115-2024-01631
Device Sequence Number17186984
Product Code MCM
UDI-Device Identifier07630016832185
UDI-Public(01)07630016832185(11)160719(17)190531
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2019
Device Model NumberCI-1500-04
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/03/2024
12/19/2024
03/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale